Alert archive / Kansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 294, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 11, 2008, 9:18 PM CDT for Saline County, Kansas. It was in force for 57 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2008, 9:18 PM CDT (02:18 UTC)
- Expired
- Jun 11, 2008, 10:15 PM CDT
- In force
- 57 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
County Saline County, KS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 9:39 PM CDT | HAIL 2.75 | 6 W Salina Airport, KS | REPORT FROM KSNW TELEVISION |
| Jun 11, 9:40 PM CDT | HAIL 3 | Salina, KS | LARGEST HAIL MEASURED 3.5 INCHES DIAMETER. OCCURRED AT MAGNOLIA AND MARKETPLACE. |
| Jun 11, 9:40 PM CDT | TORNADO | Salina, KS | DAMAGE TO A NURSING HOME IN SOUTH SALINA |
| Jun 11, 9:41 PM CDT | HAIL 1.75 | 8 W Salina, KS | |
| Jun 11, 9:43 PM CDT | HAIL 2.75 | Salina Airport, KS | |
| Jun 11, 9:45 PM CDT | TSTM WND GST 60 | Smolan, KS | 3/4 INCH HAIL AND 60 MPH WINDS. HAD DAMAGED A FENCE AND SMALL TREE LIMBS ARE DOWN. |
| Jun 11, 9:45 PM CDT | HAIL 1.75 | Salina, KS | |
| Jun 11, 9:45 PM CDT | TORNADO | Salina, KS | OCCURRED JUST WEST OF MAGNOLIA AND MARKETPLACE. OBSERVED POWER FLASHES. |
| Jun 11, 9:49 PM CDT | TORNADO | Salina, KS | TORNADO CAUSED DAMAGE JUST EAST OF I-135 ON WATERWELL RD. |
| Jun 11, 9:53 PM CDT | HAIL 1.75 | 3 Ne New Cambria, KS | |
| Jun 11, 9:55 PM CDT | TORNADO | 5 E Salina, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 3:37 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 2.3 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2416 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1226 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 333 m²/s²
- Significant tornado parameter
- 2.6
- Supercell composite
- 15.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KICT 120218
SVRICT
KSC169-120315-
/O.NEW.KICT.SV.W.0294.080612T0218Z-080612T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
918 PM CDT WED JUN 11 2008
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SALINE COUNTY IN CENTRAL KANSAS.
* UNTIL 1015 PM CDT.
* AT 914 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE HAIL
UP TO BASEBALL SIZE...AND DAMAGING WINDS UP TO 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM GLENDALE TO 14
MILES SOUTHWEST OF BROOKVILLE...AND MOVING EAST AT 54 MPH.
* LOCATIONS WITHIN THE WARNING INCLUDE...
ASSARIA...BRIDGEPORT...BROOKVILLE...GLENDALE...GYPSUM...NEW
CAMBRIA...SALINA...SMOLAN...SALINA AIRPORT.
SAFETY INFORMATION FOR THIS WARNING FOLLOWS:
THE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL.
VERY HEAVY RAINFALL IS ALSO POSSIBLE. DO NOT DRIVE INTO AREAS WHERE
WATER COVERS THE ROAD.
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3896 9773 3896 9737 3895 9735 3860 9736
3860 9792 3893 9793 3897 9792 3898 9775
3898 9773
TIME...MOT...LOC 0218Z 273DEG 47KT 3894 9785 3863 9797
$$
HOWERTON2 follow-up statements
000
WWUS53 KICT 120226
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
926 PM CDT WED JUN 11 2008
KSC169-120315-
/O.CON.KICT.SV.W.0294.000000T0000Z-080612T0315Z/
SALINE KS-
926 PM CDT WED JUN 11 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SALINE COUNTY
UNTIL 1015 PM CDT...
AT 924 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE HAIL UP
TO BASEBALL SIZE...AND DAMAGING WINDS OF 60 TO 75 MPH. THIS STORM
WAS LOCATED NEAR GLENDALE...OR 13 MILES WEST OF SALINA...MOVING EAST
AT 57 MPH.
THE SEVERE THUNDERSTORM WILL BE...
NEAR SALINA BY 935 PM CDT.
NEAR NEW CAMBRIA BY 945 PM CDT.
THE TOWNS OF GLENDALE AND SALINA AIRPORT ARE ALSO IN THE PATH OF THIS
DANGEROUS STORM.
THIS IS A DANGEROUS STORM. FOR YOUR PROTECTION MOVE TO AN INTERIOR
ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
THIS STORM HAS A HISTORY OF PRODUCING 2 INCH HAIL.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR SOUTH CENTRAL KANSAS.
LAT...LON 3896 9773 3896 9737 3895 9735 3860 9736
3860 9792 3893 9793 3897 9792 3898 9775
3898 9773
TIME...MOT...LOC 0226Z 262DEG 49KT 3885 9783
$$
BOWMAN000
WWUS53 KICT 120301
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1001 PM CDT WED JUN 11 2008
KSC169-120315-
/O.CON.KICT.SV.W.0294.000000T0000Z-080612T0315Z/
SALINE KS-
1001 PM CDT WED JUN 11 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SALINE COUNTY
UNTIL 1015 PM CDT...
AT 958 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP TO
GOLF BALL SIZE...AND DAMAGING WINDS OF 60 TO 75 MPH. THIS STORM WAS
LOCATED NEAR GLENDALE...OR 16 MILES WEST OF SALINA...MOVING EAST AT
47 MPH.
THIS STORM WAS WILL AFFECT MAINLY RURAL AREAS OF SALINE COUNTY...
INCLUDING THE TOWN OF GLENDALE.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT THURSDAY MORNING
FOR CENTRAL KANSAS.
LAT...LON 3896 9773 3896 9737 3895 9735 3860 9736
3860 9792 3893 9793 3897 9792 3898 9775
3898 9773
TIME...MOT...LOC 0301Z 255DEG 41KT 3887 9786
$$
BOWMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 6:49 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jun 11, 6:49 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 649 PM CDT WED JUN 11 2008 .AVIATION... FOR 00Z TAFS...MAIN AVIATION CONCERN THROUGH THE NEXT 24 HORUS WILL BE THUNDERSTORM POTENTIAL. THUNDERSTORMS DEVELOPED LATE THIS AFTERNOON ALONG A COLD FRONT OVER CENTRAL KS. THIS AREA OF STORMS IS EXPECTED TO TRACK SLOWLY SOUTHEAST TONIGHT WITH KRSL AND KSLN HAVING THE BEST POTENTIAL TO EXPERIENCE STORMS THROUGH 03Z. CONFIDENCE DECREASES IN HOW FAR SOUTH THESE STORMS WILL MAKE IT...THEREFORE ONLY MENTIONED VCTS IN THE KICT TAFS FOR NOW. AT THIS TIME KSLN WILL HAVE THE BEST SHOT TO EXPERIENCE SEVERE STORMS THROUGH 03Z WITH LARGE HAIL POSSIBLE. FORECAST CONCERN FOR TOMORROW WILL AGAIN BE STORMS DEVELOPING ALONG THE SURFACE FRONT OVER SOUTH CENTRAL AND ESPECIALLY SE KS. LAWSON && .PREV DISCUSSION... /ISSUED 309 PM CDT WED JUN 11 2008/ DISCUSSION... MAIN FORECAST CONCERNS ARE SEVERE WEATHER CHANCES TONIGHT AND FRIDAY...AND PRECIPITATION CHANCES SUNDAY NIGHT. TONIGHT: VISIBLE SATELLITE AND SURFACE OBSERVATIONS SHOW THAT THE SURFACE FRONT EXTENDS FROM NEAR RUSSELL TO DODGE CITY AT 19Z AND IS MAKING PROGRESS EASTWARD. AN UPPER LEVEL SYSTEM IS SLOWLY MOVING SOUTHEAST FROM THE NORTHERN ROCKIES...AND THE TROUGH WILL MOVE THROUGH THE CENTRAL PLAINS OVER THE NEXT COUPLE DAYS. THE COLD FRONT IS EXPECTED TO BE ACROSS NORTH CENTRAL THROUGH SOUTHWEST KANSAS AROUND 00Z...WITH THE MAIN DRYLINE ACROSS THE OKLAHOMA PANHANDLE AND WESTERN TEXAS. DEEP SHEAR IS FAVORABLE FOR SUPERCELLS...AND ML CAPE VALUES WILL BE AROUND 2000 TO 3000 J/KG. WOULD EXPECT THAT SOME STORMS WILL DEVELOP ALONG THE FRONT AS WELL AS OUT AHEAD OF THE FRONT. LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. THE BEST LCL HEIGHTS WILL BE NORTH OF THE FORECAST AREA AND AHEAD OF THE FRONT...BUT ALONG AND JUST AHEAD OF THE FRONT LCL HEIGHTS ARE BETWEEN 3000 AND 5000FT. THE COLD FRONT WILL MAKE PROGRESS SOUTHEAST OVERNIGHT...AND STALL SOMEWHERE EAST OF THE KANSAS TURNPIKE. THIS WILL CAUSE FLOW TO BE PARALLEL TO THE FRONT AND STORMS WILL TRAIN OVER THE SAME AREAS. THIS COULD LEAD TO HEAVY RAINFALL AND LOCALIZED FLOODING ACROSS PORTIONS OF THE SOUTHEAST. SOILS ARE ALREADY SATURATED AND A COUPLE RIVER POINTS STILL IN FLOOD...BUT THERE IS SOME UNCERTAINTY ON HOW MUCH HEAVY RAINFALL THERE WILL BE OVERNIGHT TONIGHT. WINDS WILL WEAKEN BEHIND THE FRONT...SO WOULD EXPECT THE WIND ADVISORY TO BE GRADUALLY CANCELLED AS THE FRONT PUSHES EASTWARD. THE 12KM NAM/WRF IS SHOWING SOME BRIEF STRONGER WINDS ACROSS PARTS OF CENTRAL KANSAS BEHIND THE FRONT THIS EVENING...BUT THEY ARE EXPECTED TO BE BRIEF. THURSDAY-FRIDAY: THE FRONT WILL REMAIN ACROSS FAR SOUTHEAST KANSAS THROUGH THURSDAY...BEFORE PUSHING OFF TO THE SOUTHEAST. THIS WILL LEAD TO MORE HEAVY RAINFALL ALONG AND AHEAD OF THE FRONT BEFORE IT MOVES INTO MISSOURI. FOR THIS TIME FRAME...WE WILL ISSUE A HYDROLOGIC OUTLOOK TO INDICATE THE CHANCES FOR FLOODING BOTH TONIGHT AND FURTHER OUT IN TIME. CONVECTION WILL BE POSSIBLE ACROSS THE ENTIRE AREA BOTH ON THURSDAY AND THURSDAY NIGHT...WITH CONTINUED CHANCES ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS ON FRIDAY. THERE WILL BE ENOUGH DEEP LAYER SHEAR AND INSTABILITY FOR SEVERE THUNDERSTORMS ONCE AGAIN. SATURDAY-TUESDAY: HIGH PRESSURE BUILDS IN FOR SATURDAY AND KEEPS THE AREA DRY. THE NEXT SYSTEM APPROACHES FOR SUNDAY EVENING...WITH OUR NEXT CHANCES FOR THUNDERSTORMS ACROSS THE AREA. THE CHANCES OF PRECIPITATION THAT ARE IN THE FORECAST ARE REASONABLE...SO FEW CHANGES WERE MADE TO THIS PORTION OF THE FORECAST. SCHRECK AVIATION... COLD FRONT CONTINUES TO SLOWLY DROP SOUTHEAST DURING THE PERIOD. WINDS AT RSL HAVE ALREADY BEGUN TO SWING TO A SW DIRECTION. REMAINING SITES HAVE A GOOD PACKED GRADIENT AND SOUTH WINDS OF 30 MPH AND GUSTS INTO LOWER 40S ARE LIKELY. BEST CHANCE FOR TRW WILL LIE ACROSS NORTH CENTRAL KS LATE THIS AFTERNOON AND EVENING. STORMS WILL THEN MIGRATE SOUTHEAST OVERNIGHT. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 68 85 65 82 / 40 40 50 30 HUTCHINSON 65 83 62 83 / 50 40 40 20 NEWTON 67 84 63 83 / 40 40 40 20 ELDORADO 70 85 65 82 / 30 40 50 30 WINFIELD-KWLD 71 86 67 81 / 20 40 50 40 RUSSELL 59 81 59 84 / 60 20 20 0 GREAT BEND 60 82 59 84 / 60 20 20 10 SALINA 62 82 59 84 / 60 20 30 10 MCPHERSON 64 83 61 83 / 50 30 40 10 COFFEYVILLE 72 86 67 81 / 10 40 50 40 CHANUTE 72 86 67 81 / 20 40 50 30 IOLA 72 85 66 81 / 20 40 50 30 PARSONS-KPPF 72 86 67 81 / 10 40 50 40 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR KSZ047-049>053- 067>070-082-083-091>094-098. &&
Hazardous weather outlook, Jun 11, 8:37 PM CDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 837 PM CDT WED JUN 11 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-122100- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 837 PM CDT WED JUN 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED TO CONTINUE OVER CENTRAL KANSAS TONIGHT. LOCATIONS NORTH OF A MCPHERSON TO HUTCHINSON LINE WILL HAVE THE BEST CHANCE TO EXPERIENCE SEVERE STORMS THROUGH MIDNIGHT. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE VERY LARGE HAIL TO THE SIZE OF BASEBALLS ALONG WITH A COUPLE TORNADOES. IN ADDITION VERY HEAVY RAINFALL AND LOCALIZED FLOODING WILL ALSO BE POSSIBLE. AFTER MIDNIGHT THUNDERSTORMS ARE EXPECTED TO SLOWLY SHIFT SOUTHEAST...AND COULD EVENTUALLY GET INTO SOUTH-CENTRAL AND SOUTHEAST KANSAS. EVEN THOUGH STORMS MAY WEAKEN SOME AS THE NIGHT PROGRESSES...STRONG TO MARGINALLY SEVERE STORMS WILL BE POSSIBLE INTO SOUTH-CENTRAL AND SOUTHEAST KANSAS...ALONG WITH LOCALLY HEAVY RAINFALL. FURTHERMORE...RIVER FLOOD WARNINGS CONTINUE ON THE NEOSHO RIVER IN SOUTHEAST KANSAS. PLEASE REFER TO THE LATEST RIVER FLOOD WARNING STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN THURSDAY AFTERNOON THROUGH THE OVERNIGHT HOURS...ESPECIALLY ACROSS SOUTH-CENTRAL AND SOUTHEAST KANSAS...AS THE COLD FRONT CONTINUES TO MOVE SLOWLY SOUTH ACROSS THE AREA. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. ADDITIONALLY...THE HEAVY RAINFALL AND LOCALIZED FLOODING THREAT MAY INCREASE FOR THURSDAY EVENING AND NIGHT. PLEASE SEE THE LATEST HYDROLOGIC OUTLOOK FOR DETAILS. THUNDERSTORMS COULD LINGER ACROSS THE AREA INTO FRIDAY AND FRIDAY NIGHT ACROSS SOUTHEAST AND SOUTH-CENTRAL KANSAS. HOWEVER THESE STORMS ARE NOT EXPECTED TO BE SEVERE. THUNDERSTORMS WILL AGAIN BE POSSIBLE SUNDAY AFTERNOON THROUGH MONDAY. AT THIS TIME IT APPEARS THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO BE SEVERE. STAY TUNED TO LATER OUTLOOKS FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED OVER CENTRAL KANSAS LATE THIS AFTERNOON AND EVENING...AND POSSIBLY FARTHER SOUTH DURING THE OVERNIGHT HOURS. ADDITIONALLY...SPOTTER ACTIVATION WILL BE POSSIBLE THURSDAY AFTERNOON AND NIGHT...AND AGAIN SUNDAY AFTERNOON THROUGH MONDAY. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP SCHRECK/ADK/LAWSON
In the hours before
Local storm report, Jun 11, 9:04 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
904 PM CDT WED JUN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 PM TSTM WND GST 8 NE ELLSWORTH 38.82N 98.12W
06/11/2008 E60 MPH ELLSWORTH KS LAW ENFORCEMENT
60 MPH WINDS WITH HEAVY RAIN AND PEA SIZED HAIL. AT I-70
EXIT 219
&&
JMBLocal storm report, Jun 11, 9:06 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
906 PM CDT WED JUN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM HAIL 5 W ELLSWORTH 38.74N 98.32W
06/11/2008 E1.00 INCH ELLSWORTH KS LAW ENFORCEMENT
HEAVY RAIN AND QUARTER SIZED HAIL.
&&
JMBLocal storm report, Jun 11, 9:07 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
907 PM CDT WED JUN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0906 PM HAIL 4 S BUNKER HILL 38.81N 98.70W
06/11/2008 E1.75 INCH RUSSELL KS EMERGENCY MNGR
&&
ELDERLocal storm report, Jun 11, 9:08 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
908 PM CDT WED JUN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 PM HAIL ELLSWORTH 38.74N 98.23W
06/11/2008 E2.00 INCH ELLSWORTH KS EMERGENCY MNGR
&&
JMBLocal storm report, Jun 11, 9:13 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
913 PM CDT WED JUN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 PM HAIL 5 SE ELLSWORTH 38.68N 98.17W
06/11/2008 E2.00 INCH ELLSWORTH KS TRAINED SPOTTER
2 INCH HAIL AND HEAVY RAIN
&&
JMBLocal storm report, Jun 11, 9:16 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
916 PM CDT WED JUN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0916 PM HAIL 8 NE ELLSWORTH 38.82N 98.12W
06/11/2008 E1.75 INCH ELLSWORTH KS TRAINED SPOTTER
GOLF BALL SIZED HAIL HAS BROKEN WINDOWS IN A HOME. HAS
BEEN OCCURING FOR MORE THAN 5 MINUTES.
&&
JMBThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:14 PM CDT | Severe Thunderstorm Warning | ICT | Lincoln | 61 min |
| Jun 11, 7:16 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 59 min |
| Jun 11, 7:21 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 54 min |
| Jun 11, 7:27 PM CDT | Tornado Warning | ICT | Barton | 52 min |
| Jun 11, 8:01 PM CDT | Tornado Warning | ICT | Ellsworth | 44 min |
| Jun 11, 8:03 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth | 57 min |
| Jun 11, 8:18 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Russell | 57 min |
| Jun 11, 8:30 PM CDT | Areal Flood Warning | ICT | Ellsworth, Lincoln | 5 hr |
| Jun 11, 8:37 PM CDT | Tornado Warning | ICT | Saline | 41 min |
| Jun 11, 8:48 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln | 57 min |
| Jun 11, 9:09 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Russell | 35 min |
| Jun 11, 9:32 PM CDT | Tornado Warning | ICT | Saline | 28 min |
| Jun 11, 9:38 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln, Rice | 42 min |
| Jun 11, 10:09 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Saline | 39 min |
| Jun 11, 11:13 PM CDT | Areal Flood Warning | ICT | Saline | 5 hr |
| Jun 11, 11:26 PM CDT | Areal Flood Warning | ICT | Barton, Russell | 12 hr |
| Jun 12, 12:00 AM CDT | Areal Flood Warning | ICT | Ellsworth, Lincoln | 18 hr |
| Jun 12, 3:10 AM CDT | Flood Watch | ICT | Allen, Butler, Chase, Chautauqua, Cowley, Elk and 8 more | 33 hr |
| Jun 12, 5:10 PM CDT | Severe Thunderstorm Warning | ICT | Marion | 28 min |
| Jun 12, 5:26 PM CDT | Tornado Warning | ICT | Chase | 64 min |
| Jun 12, 5:49 PM CDT | Severe Thunderstorm Warning | ICT | Marion | 56 min |
| Jun 12, 6:00 PM CDT | Tornado Warning | ICT | Marion | 28 min |
| Jun 12, 6:17 PM CDT | Areal Flood Warning | ICT | Chase | 4 hr |
| Jun 12, 6:18 PM CDT | Tornado Warning | ICT | Chase | 57 min |
| Jun 12, 6:26 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey, Marion | 64 min |
| Jun 12, 6:57 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Sedgwick | 63 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.